Arch Neurol. 1994 Jul;51(7):723-5. Unique Identifier : AIDSLINE
OBJECTIVE: To describe the association between acute
choreoathetosis/ballismus and hypoglycemia related to pentamidine
therapy in a patient with the acquired immunodeficiency syndrome.
DESIGN: A single case report. MEASURES: Clinical observation, laboratory
analysis of blood and cerebrospinal fluid, and magnetic resonance
imaging of brain. RESULTS: No association was found apart from
hypoglycemia. The abnormal movements and hypoglycemia did not recur
following cessation of pentamidine. CONCLUSIONS: Hypoglycemia related to
pentamidine therapy can cause neurologic disorders in patients with the
acquired immunodeficiency syndrome.
Acquired Immunodeficiency Syndrome/COMPLICATIONS/*DRUG THERAPY Adult
Athetosis/*ETIOLOGY Case Report Chorea/*ETIOLOGY Female Human
Hypoglycemia/CHEMICALLY INDUCED/*COMPLICATIONS Movement
Disorders/*ETIOLOGY Pentamidine/*ADVERSE EFFECTS JOURNAL ARTICLE